Hail, Seward
- When
- March 5, 2:30 AM CST
- Where
- Seward County, 1 mi SE of Milford
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 40.750, -97.033
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before the first event at Mar 4, 3:02 PM CST, 11 hours 28 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 302 PM CST SAT MAR 4 2006 .SHORT TERM...TONIGHT THROUGH TUESDAY. SHORT TERM CONCERNS WILL BE ONGOING PRECIPITATION...AND THEN CONVECTION DEVELOPING OVR CNTRL NEBRASKA AND EXPANDING INTO THE FCST AREA LATER THIS EVENING AND OVERNIGHT. THE LATEST SFC ANALYSIS HAD A DOUBLE-BARRELLED LOW OVER THE ERN ROCKIES AND A WRMFNT INTO NCNTRL KS. THE WRN EDGE OF THE CLD SHIELD WAS FM NRN PLAINVIEW AND ALBION TO FAIRBURY. PER THE WSR- 88D...THERE HAS BEEN A CLUSTER OF SHOWERS TRACKING ACRS SE NEB AND SW IA AND THESE WERE AFFECTING THE SYRACUSE...FNB...HAMBURG...TO RED OAK AREAS. DESPITE THE HIGHER RH ON THE SOUNDINGS THIS MORNING AND PRECIP IN THE AREA...CIGS REMAIN FAIRLY HIGH THIS AFT AROUND 5-6K. THE CLUSTER OF SHOWERS HAS BEEN ON THE NOSE OF A 40-50 KT LOW LEVEL JET AND AN AREA OF STRONG THETA-E ADVECTION. INITIALIZATION-WIZE...THE NAM WAS ABOUT 5 TO 8MB TOO WEAK ON THE SFC LOW OVR THE ROCKIES AND AT 18Z...WAS STILL TOO WEAK WITH THE SFC LOW. THE GFS SEEMED TO BE HANDLING THIS FEATURE MUCH BETTER. THIS EVENING...THE GFS/NAM BEGIN TO MOVE THE SFC LOW INTO NW KS...WITH THE FOCUS FOR PRECIP OVR SE NE AND SW IA WITH CONTINUED THETA-E ADVECTION AND BACKING/STRENGTHENING OF THE LOW LEVEL JET. INITIALLY HAVE CHC TO LIKELY POPS HERE FOR SHRA/TSRA. EXPECT TSRA TO DEVELOP OVR CNTRL NEB AS THE MAIN TROF/LARGE SCALE ASCENT MOVES INTO THE PLNS...THERE IS STRONG FLOW OF MOIST/UNSTABLE AIR OVR THE SFC WRMFNT AND PROGRESSES EWD ACRS THE FCST AREA OVERNIGHT. SPC HAS SW NEB IN A SLIGHT RISK FOR SEVERE WX. WITH STEEPENING OF LOW LEVEL AND MID LEVEL LAPSE RATES AND FAVORABLE WIND SHEAR...THIS SEEMS REASONABLE. DIFLUENT FLOW ALOFT ALSO SPREADS INTO THE PLAINS OVERNIGHT. INCREASED ALREADY HIGH POPS AS THE EVENING PROGRESSES. LOWS IN THE 30S AND 40S TONIGHT. BY 12Z...THE SFC LOW WILL BE OVR NCNTRL KS WITH PRECIP SHIELD EXTENDING FM ERN KS AND WRN MO INTO SW IA AND ERN NEB. WOULD EXPECT THE BEST CHC FOR RAIN IN WRN IA...THEN TAPER POPS LOWER WESTWARD. WITH DOWNSLOPE FLOW AND CLEARING DURING THE AFTERNOON HAVE MILD HIGHS IN THE 50S AND 60S. HIGH PRESSURE BUILDS IN AT THE SFC WITH MID LEVEL RIDGING MONDAY AFTERNOON. THE NAM IS A LITTLE MORE AGGRESSIVE WITH THE WARMING MONDAY ACRS THE S...AND HAVE 60S HERE...WITH 40S AND 50S FARTHER N. RETURN FLOW SETS UP MONDAY NIGHT AND ALREADY HAVE A CHC FOR -TSRA IN BY MON AM. STRONG SFC LOW DEVELOPS OVR NEB TUESDAY AND COULD SEE SOME SEVERE WX WITH THIS FEATURE. INCLUDED SHOWERS AND THUNDERSTORMS WITH THE PROGRESS OF A STRONG SHORTWAVE TROF TUES. WITH AGAIN A GRADIENT IN TEMPS FM N TO S AND HIGHS IN THE 40S N AND 60S S. DEPENDING ON THE STRENGTH OF THE SYSTEM...COULD EVENING SEE SOME 70S GETTING INTO THE SW ZONES. .LONG TERM...WEDNESDAY THROUGH SATURDAY. THE BROAD PATTERN REMAINS INTACT BUT THE DETAILS ARE TROUBLESOME. A DEEP UPPER TROUGH REMAINS OVER THE WESTERN U.S. A SERIES OF STRONG SHORT WAVES MOVE AROUND THE BASE OF THE TROUGH AND EJECT INTO THE CENTRAL PLAINS...GRADUALLY LOWERING HEIGHTS AND TEMPS ALOFT. A FRONT REMAINS MORE OR LESS STALLED IN THE CENTRAL PLAINS...MAINLY JUST SOUTH OF OUR AREA. THE SHORT WAVE ENERGY EMERGING FROM THE ROCKIES INDUCES A SERIES OF FAST MOVING LOW PRESSURE SYSTEMS ALONG THE FRONT. EACH WAVE WILL GIVE THE AREA A DECENT CHANCE OF PRECIP...SOME IN THE FORM OF THUNDERSTORMS AS MOISTURE AND INSTABILITY WILL BE READILY AVAILABLE NEAR AND SOUTH OF THE FRONT. TEMPS APPEAR TO REMAIN WARM ENOUGH THROUGH THE PERIOD FOR PRECIP OVER OUR AREA TO REMAIN LIQUID...WITH THE POSSIBLE EXCEPTION OF SATURDAY IF UPPER LOW IS SUFFICIENTLY INTENSE AND FAR ENOUGH SOUTH. THE ECMWF HAS BEEN FAIRLY CONSISTENT WITH THE EVOLUTION OF THE BROAD PATTERN AND TIMING OF INDIVIDUAL SYSTEMS...AND THE 00Z GFS WAS A FAIRLY GOOD MATCH TO THE ECMWF. AS NOTED BY HPC...MORE RECENT GFS RUNS ARE A LOT MORE INCONSISTENT. PREFERRED TO TAKE A SOLUTION THAT WAS CLOSE TO THE ECMWF/00Z GFS THAT WAS ALSO CLOSE TO PRELIMINARY FRONTAL GUIDANCE PROVIDED BY HPC. LATER FINAL GUIDANCE REFLECTS A GREATER SPEED FOR THE UPPER SYSTEMS...EXPECIALLY THE FINAL SYSTEM THAT KICKS EAST OF THE AREA EARLY SATURDAY. RATHER STRONG GRADIENTS IN VARIOUS FORECAST VARIABLES ARE EXPECTED WITH A GENERALLY SW TO NE FRONT IN THE AREA AS WELL AS MIGRATING SFC LOWS. THUS...FORECAST UNCERTAINTY IS FAIRLY HIGH...ESPECIALLY TEMPERATURES. HOWEVER...THE AREA DOES APPEAR LIKELY TO PICK UP PRECIPITATION ON SEVERAL OCCASIONS BETWEEN WED AND SAT ASSOCIATED WITH EACH PASSING SYSTEM. I TOOK TEMPS GENERALLY A BIT BELOW HPC GUIDANCE...BASED ON THE EXPECTATION THAT THE AREA WOULD END UP MOSTLY CLOUDY AND COOL ON THE NORTH SIDE OF THE FRONT...ESPECIALLY THE NORTH HALF. I WOULD HAVE LIKED TO BETTER EMPHASIZE SPECIFIC PERIODS WITH HIGHER POPS...BUT MODELS ARE NOT YET CONSISTENT ENOUGH TO ALLOW MUCH OF THIS. && .OAX WATCHES/WARNINGS/ADVISORIES... NE...NONE. IA...NONE. && ZAPOTOCNY/POLLACK
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 500 PM CST SAT MAR 4 2006 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-051300- MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT- PAGE-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON- STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER- SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE- JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON- 500 PM CST SAT MAR 4 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST NEBRASKA AND SOUTHEAST NEBRASKA. .DAY ONE...TONIGHT AND SUNDAY THUNDERSTORMS ARE EXPECTED TO DEVELOP TONIGHT ACROSS EASTERN NEBRASKA AND SOUTHWEST IOWA...AND MOVE OUT OF WESTERN IOWA SUNDAY MORNING. SMALL HAIL AND GUSTY WINDS WILL BE POSSIBLE WITH THE STRONGER STORMS. .DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH SATURDAY THUNDERSTORMS WILL BE POSSIBLE TUESDAY THROUGH SATURDAY...AS A SERIES OF WEATHER DISTURBANCES AFFECTS THE REGION. SOME OF THESE THUNDERSTORMS COULD BE SEVERE. HAIL AND STRONG WINDS WILL BE THE PRIMARY HAZARDS. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER ACTIVATION SHOULD NOT BE NEEDED TONIGHT OR SUNDAY...HOWEVER STORM SPOTTERS ARE ENCOURAGED TO RELAY REPORTS OF HAIL IF IT IS HALF AN INCH IN DIAMETER OR LARGER. ZAPOTOCNY
The Omaha radar (KOAX), 85 km away, was scanning. The volume nearest the first event began at 08:31 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2006Every state in 2006This day in weather historyWarnings in Nebraska, March 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5495174.